Alert archive / Pennsylvania / Wind Advisories in 2025

Wind Advisory 14, NWS State College, PA

November 15, 202533 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Nov 15, 2025, 12:39 PM EST for 33 counties in Pennsylvania. It took effect at Nov 16, 2025, 6:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2025, 12:39 PM EST (17:39 UTC)
In effect from
Nov 16, 2025, 6:00 AM EST
Expired
Nov 16, 2025, 7:35 PM EST
In force
14 hr
Issued by
NWS State College, PA
All 33 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 43 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 5.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1690 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

384 
WWUS71 KCTP 151739
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1239 PM EST Sat Nov 15 2025

PAZ024-025-033-034-161200-
/O.NEW.KCTP.WI.Y.0014.251116T1100Z-251116T2300Z/
Cambria-Blair-Somerset-Bedford-
Including the cities of Somerset, Bedford, Altoona, and Johnstown
1239 PM EST Sat Nov 15 2025

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Bedford, Blair, Cambria, and Somerset Counties.

* WHEN...From 6 AM to 6 PM EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Bauco/Martin
4 follow-up statements
547 
WWUS71 KCTP 152353
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
653 PM EST Sat Nov 15 2025

PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046-049>053-
056>059-063>066-161200-
/O.EXB.KCTP.WI.Y.0014.251116T1400Z-251117T0500Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Huntingdon-Mifflin-Juniata-Fulton-
Franklin-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-
Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
Including the cities of Huntingdon, Emporium, Shamokin, Laporte,
State College, Trout Run, Newport, Sunbury, Bloomsburg, Mount
Union, Hershey, Mifflintown, St. Marys, Clearfield, Mansfield,
Danville, Renovo, Pottsville, Lancaster, Berwick, Lewisburg,
McConnellsburg, Coudersport, Lebanon, Ridgway, Harrisburg,
Philipsburg, Warren, Carlisle, Bradford, DuBois, Gettysburg,
Chambersburg, York, Lock Haven, Selinsgrove, Lewistown,
Williamsport, and Wellsboro
653 PM EST Sat Nov 15 2025

...WIND ADVISORY IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT EST SUNDAY 
NIGHT...

* WHAT...Northwest winds 15 to 25 mph with gusts 40 to 50 mph 
  expected.

* WHERE...A portion of central Pennsylvania.

* WHEN...From 9 AM Sunday to midnight EST Sunday Night.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ024-025-033-034-161200-
/O.EXT.KCTP.WI.Y.0014.251116T1100Z-251117T0500Z/
Cambria-Blair-Somerset-Bedford-
Including the cities of Johnstown, Altoona, Bedford, and Somerset
653 PM EST Sat Nov 15 2025

...WIND ADVISORY NOW IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT EST 
SUNDAY NIGHT...

* WHAT...West winds 15 to 25 mph with gusts 40 to 50 mph expected.

* WHERE...Bedford, Blair, Cambria, and Somerset Counties.

* WHEN...From 6 AM Sunday to midnight EST Sunday Night.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Colbert
423 
WWUS71 KCTP 161055
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
555 AM EST Sun Nov 16 2025

PAZ024-025-033-034-162300-
/O.CON.KCTP.WI.Y.0014.251116T1100Z-251117T0500Z/
Cambria-Blair-Somerset-Bedford-
Including the cities of Altoona, Johnstown, Somerset, and Bedford
555 AM EST Sun Nov 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts 40 to 50 mph expected.

* WHERE...Bedford, Blair, Cambria, and Somerset Counties.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

The latest forecast information can be found on the NWS State 
College Facebook page and Twitter @NWSStateCollege, or on the web at 
weather.gov/ctp.

&&

$$

PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046-049>053-
056>059-063>066-162300-
/O.CON.KCTP.WI.Y.0014.251116T1400Z-251117T0500Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Huntingdon-Mifflin-Juniata-Fulton-
Franklin-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-
Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
Including the cities of Gettysburg, Bradford, Lewistown,
McConnellsburg, Harrisburg, Lewisburg, Danville, Mifflintown,
Mount Union, Emporium, Philipsburg, Sunbury, Lebanon, Laporte,
Huntingdon, State College, Lock Haven, Williamsport, Bloomsburg,
Mansfield, Chambersburg, Wellsboro, Selinsgrove, Hershey, Warren,
Trout Run, Clearfield, Berwick, Shamokin, Newport, Ridgway, York,
Coudersport, DuBois, Renovo, St. Marys, Carlisle, Pottsville, and
Lancaster
555 AM EST Sun Nov 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 
MIDNIGHT EST TONIGHT...

* WHAT...Northwest winds 15 to 25 mph with gusts 40 to 50 mph 
  expected.

* WHERE...A portion of central Pennsylvania.

* WHEN...From 9 AM this morning to midnight EST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

The latest forecast information can be found on the NWS State 
College Facebook page and Twitter @NWSStateCollege, or on the web at 
weather.gov/ctp.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Dangelo
035 
WWUS71 KCTP 161752
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1252 PM EST Sun Nov 16 2025

PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046-049>053-
056>059-063>066-170500-
/O.CON.KCTP.WI.Y.0014.000000T0000Z-251117T0500Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Huntingdon-Mifflin-Juniata-Fulton-
Franklin-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-
Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
Including the cities of Ridgway, McConnellsburg, Philipsburg,
Lebanon, DuBois, State College, Wellsboro, Williamsport,
Danville, Renovo, Shamokin, Gettysburg, Lancaster, Lock Haven,
Coudersport, Emporium, Selinsgrove, Harrisburg, Huntingdon, Trout
Run, Laporte, Hershey, Berwick, Chambersburg, St. Marys,
Bradford, Newport, Lewisburg, Mansfield, Carlisle, York,
Clearfield, Pottsville, Warren, Sunbury, Bloomsburg, Mifflintown,
Mount Union, and Lewistown
1252 PM EST Sun Nov 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...Northwest winds 25 to 35 mph with gusts 40 to 55 mph 
  expected.

* WHERE...A portion of central Pennsylvania.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

The latest forecast information can be found on the NWS State 
College Facebook page and Twitter @NWSStateCollege, or on the web at 
weather.gov/ctp.

&&

$$

PAZ024-025-033-034-170500-
/O.CON.KCTP.WI.Y.0014.000000T0000Z-251117T0500Z/
Cambria-Blair-Somerset-Bedford-
Including the cities of Johnstown, Bedford, Somerset, and Altoona
1252 PM EST Sun Nov 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...West winds 25 to 35 mph with gusts 40 to 55 mph expected.

* WHERE...Bedford, Blair, Cambria, and Somerset Counties.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

The latest forecast information can be found on the NWS State 
College Facebook page and Twitter @NWSStateCollege, or on the web at 
weather.gov/ctp.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Martin/Bauco
889 
WWUS71 KCTP 170035
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
735 PM EST Sun Nov 16 2025

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-170145-
/O.CAN.KCTP.WI.Y.0014.000000T0000Z-251117T0500Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of McConnellsburg, Mansfield, Bloomsburg,
Hershey, Sunbury, Harrisburg, Lancaster, Selinsgrove, Lock Haven,
Bedford, Chambersburg, Somerset, Gettysburg, Lewistown,
Wellsboro, Danville, Lebanon, Mifflintown, Lewisburg, Johnstown,
Huntingdon, Warren, Altoona, Berwick, Carlisle, St. Marys,
Philipsburg, Bradford, Renovo, Newport, Coudersport, Laporte,
DuBois, Mount Union, Ridgway, State College, Clearfield,
Shamokin, Emporium, Pottsville, York, Williamsport, and Trout Run
735 PM EST Sun Nov 16 2025

...WIND ADVISORY IS CANCELLED...

The wind has diminished below wind advisory criteria. Wind gusts of 
30 to 40 mph remain possible tonight and tomorrow.

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Colbert

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Nov 15, 7:03 AM EST, 5 hours 36 minutes earlier.

Area forecast discussion, Nov 15, 7:03 AM EST, 5 hours 36 minutes before
Area Forecast Discussion
National Weather Service State College PA
703 AM EST Sat Nov 15 2025

.SYNOPSIS...
* Rain and a few thunderstorms this afternoon and evening; a
  strong/severe storm possible along/west of US-219
* Windy and colder with lake effect snow bands Sunday into
  Monday; changing road conditions/hazardous travel possible
* Light rain/snow possible Tuesday followed by a slightly milder
  trend through the middle of next week

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Stratus flowing into the Laurels is rather high-based. Dewpoint
depressions nearly double digits at this point. If it gets a
little moist-er, it could make a light shower or a few patches
of drizzle before noon. A warm front will zip across the area
during the aftn, creating a round of light rain, but perhaps
more showery than stratiform. CAPE is very thin, even in the NW.
Wind field/profile is impressive with 50+KT wind dropping as low
as 2500ft at BFD and JST in the evening. Expect anything that
tap some instability to make some gusty wind, with a small chc
of becoming severe. SPC MRGL risk remains in place. It will be
the limited CAPE that would keep things from getting more
interesting.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
The cold front dropping in from the NW will pass through BFD by
or right around 01Z, and JST-UNV-IPT by 03Z. Limited moisture
will probably keep many showers from reaching into the Lower
Susq, but some will survive that long. By midnight, the front
should be clearing the SE. Instability is possible N of I-80
and W of I-99, but more-so N of Rt 6 and W of Rte 219. So, we've
limited mention of TS to those locations. Air temps coming
across the lake may not become cold enough to kick the lake
effect (snow) machine on until closer to sunrise, so there will
probably be a short break for the NW before snow would become an
issue.

Prev...
Pattern turns blustery behind the cold front late Saturday
night through Sunday. Wind gusts 30-40+ mph are definitely in
the cards with potential for advisory criteria. The increasingly
strong west-northwest flow will develop across the Great Lakes
and open up the potential for lake effect/upslope snow into the
interior of CPA Sunday afternoon through Sunday night.
Specifically, a multi-lake connected snowband or bands is
trending more likely to probable based on the latest higher res
model guidance extending from Lake Superior/Huron across Erie
into northwest PA. Probabilities are at least 50/50 for advisory
level snow accum especially in more persistent NW flow
trajectory bands. There may also be an emerging signal for some
squalls or very long fetch bands perhaps extending as far
southeast as the I-81 corridor.

We were keen to message the multitude of potential hazardous
weather concerns over the weekend in ranked order of confidence
(high to low):

-strong (non-tstm) wind gusts >40mph
-lake effect snow accumulation north of I-80 & west of US-219
-heavy snow bands or squalls
-strong thunderstorm wind gusts >50 mph

With rain prior to the cold blustery winds and snow, treatment
on roads may be challenging.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Snow showers and gusty wind continue on Monday and gradually
taper off Monday night.

Models show the next system for early next week ejecting out of
the central Plains (NE/IA/KN/MO vicinity) as a flat/compact
southern stream shortwave and weak sfc low tracking eastward
through the Ohio Valley toward the DelmarVA. Ensemble data keeps
the bulk of precip and max POPs with this system along and
south of the MD line centered on next Tuesday. Any shifts in the
track or speed/timing could introduce some ptype issues on the
northern edge of the precip. That said, this system could also
skirt by far enough to the south and not bring any precip to
CPA.

High pressure edging southeast from the Great Lakes appears
deliver a dry period around midweek/Wednesday before precip
odds trend higher into the end of next week. This pattern setup
again favors a potential overrunning rain/mixed ptype scenario.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
High based stratocu and low-end altocu clouds are still present
along an elevated, albeit diffuse frontal boundary, across
Scent and Swrn PA at daybreak today, while a shield of
thickening cirrus/cirrostratus was spreading SE from the Great
Lakes and covering much of the CWA at 1130Z.

A strong, fast moving low will move down the Saint Lawrence
River Valley. Moisture will increase during the day today, with
a gusty wind developing.

Cigs will lower quickly through MVFR and into IFR range over
the Western Mtns late this morning and these low cigs (and some
periods of MVFR VSBYS in SHRA) will persist into tonight as a
potent cold front pushes east through the Commonwealth.

Cloud bases will gradually lower to MVFR across the Central Mtns
by late this morning (13-15Z) with a similar trend across the
Susq Valley this afternoon. VFR should prevail at LNS and MDT
until 22Z Sat-00Z Sun, followed by at least several hours of
MVFR CIGS.

A few light showers are possible in the morning and early
afternoon, but the majority of showers should hold off until the
late afternoon and evening along and within a few hours ahead
of the aforementioned cold front.

LLWS was included at all airfields for about a 4-5 hour period
prior to the cold frontal passage late this afternoon into this
evening, as a 45-55 kt WSWrly LLJ moves east across the state.

SFC winds will turn more gusty out of the northwest later tonight
and Sunday in the wake of a cold front. Restrictions are likely
at BFD and JST, with impacts possible farther southeast in lake
effect snow bands that take aim at any airfield.

Wind gusts out of the west-northwest will range from 35 to 45
mph late tonight and especially Sunday afternoon and evening as
the cold air deepens and moderately strong pressure rises occur.

Outlook...

Sun...SHRA/SN esp NW half. IFR poss. Windy.

Mon...Isold/SCT SHSN NW. Windy.

Tue...SHRA/SN possible early, otherwise dry.

Wed...Mainly dry.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Dangelo/Steinbugl
NEAR TERM...Dangelo
SHORT TERM...Dangelo
LONG TERM...Steinbugl/Colbert
AVIATION...Lambert/Banghoff
Hazardous weather outlook, Nov 15, 3:35 AM EST, 9 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
335 AM EST Sat Nov 15 2025

PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053-
056>059-063>066-160845-
Potter-Cameron-Northern Clinton-Northern Centre-Southern Centre-
Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-
Lebanon-Cumberland-Adams-York-Lancaster-
335 AM EST Sat Nov 15 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ004-005-010-160845-
Warren-McKean-Elk-
335 AM EST Sat Nov 15 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms with gusty winds are possible late
this afternoon and this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Lake effect snow of 3 to 6 inches is possible from Sunday into mid-
day Monday.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report significant weather.

PAZ017-024-033-160845-
Clearfield-Cambria-Somerset-
335 AM EST Sat Nov 15 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms with gusty winds are possible late
this afternoon and this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report significant weather.

Nearby

Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.